Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

IV swelling, Should I be concerned or will it heal itself ?

Im a 39 yr old female with recent transplant ( kidney ) and I was in the Er and they tried to start and IV and was stuck 12 times before they stopped and now my right are is purple with alot of swelling and pain. My forarm feels like there is something tearing inside. Should I be concerned or will it heal itself
Asked On : Tue, 13 Jul 2010
Answers:  2 Views:  274
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
Probably you might be having infection of the veins called as Superficial Thrombophlebitis.
Treatment is aimed at patient comfort and preventing superficial phlebitis from progressing to involve the deep veins, because damage to deep vein valves leads to chronic deep venous insufficiency (often referred to as postphlebitic syndrome) as well as to recurrent pulmonary embolism and an increased risk of death.
Antibiotics are not routinely indicated for treatment of superficial thrombophlebitis, as the erythema and tenderness is a local inflammatory reaction, not an allergic reaction. However, if suppurative thrombophlebitis could be present, then antibiotics should cover both skin flora and anaerobic organisms, especially if an abscess is present. The other treatments include ambulation,compression stocking and warm compresses.
Do consult your local GP.You should follow-up with your primary care physician or vascular surgeon in 2-3 days to ensure that the disease process is improving.
The prognosis for superficial thrombophlebitis is generally good.
Answered: Tue, 13 Jul 2010
I find this answer helpful
General & Family Physician Dr. K.S Sanju's  Response
How is your swelling?
Answered: Fri, 16 Jul 2010
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor